Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What is the cause of stomach pain and loose motion with ear pain?

User rating for this question
Very Good
Answered by

Practicing since : 1997
Answered : 379 Questions
My nephew woke up one early morning stating he wanted to go to the rest room and had loose motion, right after he passed motion he cried severely complaining about ear pain. He was taken to the doctor who mentioned it could be accumulation of wax and did a vacuum clean. However his ear pain got worse with fever and beginning to throw up everything that he ate. He was taken to the hospital subsequently she the doctor mentioned that all these were symptoms of the ear pain and put him on injections and drips given he wasn't able to retain anything including water.He has been additionally having acute stomach pain even when he drinks water. While the doctor has said it will come down with the dosage of the injection, I am just a little worried as I have not heard of stomach pain and loose motion with ear pain. Would you be able to give any guidance on what they should do? Should they consult another doctor? Note that the check ups they have done on blood have not really reflected anything!
Posted Sat, 23 Feb 2013 in Child Health
Answered by Dr. Santosh Kondekar 21 hours later
Sorry for the late reply as I was out of town for a health camp.
Let me explain this to you.
The most common cause of earache at this age is infection and not wax. Often infection associated with or without cold causes pressure in middle ear that causes pain. This infection and pressure need to get released… if it gets released on outer side… it causes a leaky ear. Fever and blood report changes are not always present unless a serious infection is present which is spreading in the blood…
Now when this pus and pressure finds a way in throat… cough may start and also it will get swallowed to cause stomach pain and loose stools.
Some times antibiotics given by mouth may cause stomach pain and loose stools and that may be the most likely reason why your doctor chose injections…
I hope this answers your concerns…
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor